Like everyone here I too think I am going to have a heartattack.....all the time everything I feel anywhere near my chest I think thats what it is....grrr I hate this, I take ativan as needed when I feel a panic attack comming, I have stomach issues from all this too.....what helps besides meds?
Dear Kelly: first of all, depending on your age and symptoms, heart disease needs to be excluded. Afterwards and once you have been evaluated by a psychiatrist or clinical psychologist and these feelings found to indeed be related to panic attacks and anxiety, I would then tun to meditation and/or cognitive behavior therapy to deal with these symptoms. Be cautious with use of lorazepam/ativan as it can be habit-forming and people might even feel worse once the medication wears off. Good Luck!
You can google something like "scholarly articles treatment panic attacks," and what will come up are studies showing that a combination of medications PLUS cognitive behavioral therapy is the most effective approach.
If for some reason you are violently opposed to medication for what is in fact a medical problem, then probably you would still be able to fnd a therapist who would be willing to try you on cognitive therapy alone.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.